MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that a thrombectomy was preformed on the right proximal m1 vessel.First pass was done with the subject stent retriever and an aspiration catheter.2nd and third pass were done with non-stryker devices.There was no reported vessel perforation, vessel dissection or device malfunction during procedure.Physician successfully completed the procedure but 24 hours later, ct follow up scans showed intracerebral hemorrhage and sub arachnoid hemorrhage.Medical intervention in response to the hemorrhage is unknown.In the physician's opinion, the hemorrhage was caused by hemorrhagic infarction.The patient is reported to have passed away.No other information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Although the device history record (dhr) could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, there were no vessel perforation , vessel dissection and device malfunction during procedure.Computerized tomography (ct) follow-up, 24 hours after the procedure showed symptomatic intracerebral hemorrhage (sich) and symptomatic sub arachnoid hemorrhage (sah)".The reported patient intracranial hemorrhage is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10744674
Report Number3012931345-2020-00170
Device Sequence Number4086861
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90186
Device Catalogue Number90186
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 7 CATHETER (STRYKER); CATALYST 7 CATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age82 YR